Monday night, I returned. I got a fever, chills, extreme difficulty maintaining my balance while walking or trying to sit down, VIOLENT and frequent diarrhea, couldn't think straight. I developed a killer headache & leg cramps, I'm assuming from dehydration.
Tuesday, I was in bed or on the toilet all day. My headache began to fade in the afternoon and the fever was gone or was not as prevalent. I had no difficulty thinking. My had much better control of my balance. My calves were sore from the cramping, but the cramping was gone / improving. I did not eat all day.
Wednesday, I was coherent enough to ask one of my co-workers to drive me to a medic. The medic said that it sounds like traveler's sickness and a sinus infection. Put me on decongestants & antibiotics. Drink 8 bottles of water and 2 gatorades per day. He told me if I had not recovered in 48 hours to return. I ate lunch and dinner. I vomited after dinner.Diarrhea continued throughout the day. Followed Rx.
Thursday, I vomited when I woke up. Diarrhea continues. It was equally frequent until early afternoon, then only one movement there after - no less intense. I skipped lunch. I ate a bland, full dinner with no issues. Followed Rx.
Today, I have had one movement, diarrhea. I ate a mild lunch. I returned to the medic. He asked me to stay on my meds for 2 days, then return.
It seems that my only remaining / main symptom is diarrhea. It has become less frequent, and I am able to return to my day to day functions. However, I am concerned that I am still having diarrhea during bowel movements.
If this continues for 2+ days, what am I looking at?
I have never had diarrhea this severe or for this long. At what point does this become a health risk?
It looks like traveller’s diarrhea only. It is caused by E.coli and source of infection is ingestion of fecally contaminated food or water. Drink plenty of water to prevent any dehydration, take some oral rehydration solution and consult a doctor/physician as antimotility agents to control diarrhea and a course of antibiotics is needed. Since diarrhea is associated with fever, so the cause seems bacterial for which antibiotics may be needed.
Hope it helps. Take care and do keep me posted on how you are doing. Warm regards.
The oral thrush is due to antibiotic use and is a common side effect of using the antibiotics. You can take the antifungals prescribed by your doctor and regarding the diarrhea being caused by parasites, it can be a possibility but most of the cases of traveller’s diarrhea are caused by E. coli. I would suggest you to get a stool examination done to confirm the diagnosis. Then if the infection is parasitic then antibiotics won’t be useful.
I sincerely hope that helps. Take care and please do keep me posted on how you are doing. Warm regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.